Mathematical Research Letters

Volume 8 (2001)

Number 3

Unstable Cohen–Macaulay Algebras

Pages: 347 – 359

DOI: http://dx.doi.org/10.4310/MRL.2001.v8.n3.a10

Author

Mara D. Neusel (University of Notre Dame)

Abstract

We characterize Cohen–Macaulay algebras in the category ${\Cal K_{fg}}$ of unstable Noetherian algebras over the Steenrod algebra via the depth of the $\steenrod^*$-invariant ideals. This allows us to transfer the Cohen–Macaulay property to suitable subalgebras. We apply this to rings of invariants of finite groups and to the $\steenrod^*$-inseparable closure.

Full Text (PDF format)